Amisulpride deliberate self-poisoning causing severe cardiac toxicity including QT prolongation and torsades de pointes

G.K. Isbister, Lindsay Murray, S. John, L.P. Hackett, T. Haider, P. O'Mullane, S. Gosselin, Frank Daly

    Research output: Contribution to journalReview article

    30 Citations (Scopus)

    Abstract

    Although clinical trials of the antipsychotic amisulpride revealed no cardiac adverse effects, four patients with severe cardiac toxicity after overdose were reported to Australian poisons information centres in 2004-2005. All four had QT prolongation over 500 ms, two had rate-dependent bundle branch block, two developed torsades de pointes, and one died after cardiac arrest. Pending further studies, we recommend electrocardiogram assessment until at least 16 h after amisulpride overdose and, if QT interval is prolonged, cardiac monitoring until the patient is clinically well and conduction intervals are normal.
    Original languageEnglish
    Pages (from-to)354-356
    JournalMedical Journal of Australia
    Volume184
    Issue number7
    Publication statusPublished - 2006

    Fingerprint Dive into the research topics of 'Amisulpride deliberate self-poisoning causing severe cardiac toxicity including QT prolongation and torsades de pointes'. Together they form a unique fingerprint.

  • Cite this

    Isbister, G. K., Murray, L., John, S., Hackett, L. P., Haider, T., O'Mullane, P., Gosselin, S., & Daly, F. (2006). Amisulpride deliberate self-poisoning causing severe cardiac toxicity including QT prolongation and torsades de pointes. Medical Journal of Australia, 184(7), 354-356.